Alert archive / Wyoming / High Wind Warnings in 2005

High Wind Warning 14, NWS Cheyenne, WY

December 29, 2005

NWS Cheyenne, WY issued this high wind warning at Dec 29, 2005, 8:55 AM MST. It took effect at Dec 29, 2005, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2005, 8:55 AM MST (15:55 UTC)
In effect from
Dec 29, 2005, 9:00 AM MST
Expired
Dec 29, 2005, 4:56 PM MST
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 291609
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
855 AM MST THU DEC 29 2005

...STRONG WINDS EXPECTED TODAY IN THE REGION...

.A COLD FRONT WILL BARREL THROUGH THE REGION BY MIDDAY.  STRONG
AND GUSTY WINDS ARE OCCURRING BEHIND THE FRONT AS A STRONG
PRESSURE GRADIENT DEVELOPS ACROSS THE REGION.

WYZ064-066-067-069-300000-
/O.UPG.KCYS.HW.A.0012.051229T1600Z-051230T0000Z/
/O.NEW.KCYS.HW.W.0014.051229T1600Z-051230T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
855 AM MST THU DEC 29 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS HAVE INCREASED IN THE WAKE OF A STRONG
COLD FRONT. SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
OCCUR...WITH SPEEDS OF 40 TO 50 MPH GUSTING TO 70 MPH IN THE
LARAMIE RANGE.

MOTORISTS SHOULD EXPECT DIFFICULT DRIVING CONDITIONS...ESPECIALLY
THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-300000-
/O.CON.KCYS.WI.Y.0015.051229T1800Z-051230T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
855 AM MST THU DEC 29 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
BY MIDDAY OVER THE PANHANDLE IN THE WAKE OF A COLD FRONT.

DRIVING COULD BE DIFFICULT AT TIMES DUE TO THE GUSTY WINDS...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  THERE MAY ALSO BE SOME
AREAS OF BLOWING DUST. MOTORISTS SHOULD EXERCISE CAUTION.

$$
1 follow-up statement
000 
WWUS75 KCYS 292356
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MST THU DEC 29 2005

WYZ064-066-067-069-300100-
/O.CAN.KCYS.HW.W.0014.000000T0000Z-051230T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
456 PM MST THU DEC 29 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

ALTHOUGH THE WINDS WILL REMAIN STRONG WITH SPEEDS OF 25 TO 30 MPH
THROUGH THE EARLY EVENING...THEY WILL DROP BELOW WARNING CRITERIA.
EARLIER ACROSS THE WARNING AREA SUSTAINED WINDS RANGED FROM 40 TO
48 MPH WITH GUSTS AS HIGH AS 56 MPH. THE STRONGEST WINDS RECORED
AT CHEYENNE ASOS WAS 48 MPH WITH GUST OF 55 MPH.

$$

NEZ001>003-019>021-054-055-300100-
/O.CAN.KCYS.WI.Y.0015.000000T0000Z-051230T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
456 PM MST THU DEC 29 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS WILL REMAIN STRONG WITH SPEEDS OF 20 TO 25 MPH
THROUGH THE EARLY EVENING...THEY WILL DECREASE BELOW ADVISORY
CRITERIA. WINDS ACROSS THE NEBRASKA PANHANDLE RANGED 30 TO 36 MPH
EARLIER TODAY WITH GUSTS REACHING AS HIGH AS 47 MPH AT SCOTTSBLUFF
ASOS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 29, 3:30 AM MST, 5 hours 25 minutes earlier.

Area forecast discussion, Dec 29, 3:30 AM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MST THU DEC 29 2005

.SHORT TERM...TDA THRU FRI...UPR TROF MOVG THRU REGION TODAY AND
CLOSING OFF AN UPPER LOW OVER SD.  GOOD COLD ADVCTN PLUS MDT-STG MID
LEVEL GRDNT DVLPG OVER SE WY...WILL TRY TO SQUEEZE IN A HIGH WIND
WATCH BEFORE WINDS KICK IN BY LATE MRNG.  WILL ALSO POST WIND ADVY
IN PNHNDL MAINLY FOR THIS AFTN AS STG WINDS SHFT E.  WILL CONT WILL
S/BS ADVY IN ZN 63...ALTHO HAVE TAPERED OFF AMNTS A BIT AS SOME OF
THE BEST SNOW WILL BE OVERWITH BY 15Z OR SO.  STILL LOOKS LIKE PARTS
OF E CNTRL WY WILL SEE SOME LKLY PCPN MAINLY THIS AFTN.  SOME WRAP
ARND CLDS/PCPN OVER FAR NERN PARTS OF THE AREA THIS EVENG BEFORE
SYSTEM PULLS E.  COOL ON FRI IN MDT NW FLOW ALOFT WITH UPPER RIDGE
SHFTG E TO WY/ID BDR BY SUNSET.

.LONG TERM...PROGRESSIVE FLOW WILL CONTINUE IN THE EXTENDED WITH
FAST MOVING...ALTERNATING UPPER TROUGHS AND RIDGES.  AN UPPER RIDGE
AXIS WILL MOVE EAST OF THE CWA SAT...RESULTING IN SW FLOW ALOFT OVER
THE AREA.  DRY AND MILD CONDITIONS ARE EXPECTED.  FOR SUN...AN UPPER
TROUGH WILL MOVE ACROSS THE AREA.  BRISK WINDS WILL OCCUR AND WILL
MENTION A CHANCE OF SNOW FOR THE CWA.  AN UPPER RIDGE WILL AGAIN
BUILD IN FOR MONDAY...RESULTING IN A RETURN TO DRY AND MILD
CONDITIONS.  ANOTHER UPPER TROUGH WILL MOVE ACROSS THE AREA
TUESDAY...BRINGING ANOTHER CHANCE OF SNOW TO THE CWA ALONG WITH
WINDY AND COLDER CONDITIONS.  NW FLOW WILL SET UP ALOFT WED...AS AN
UPER RIDGE BUILDS OVER THE INTER-MOUNTAIN WEST...RESULTING IN DRY
AND SLIGHTLY WARMER CONDTIONS. KMD

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW/BLWG SNOW ADVY  THRU TDA   SNOWY RANGE  ZN 63.
     HIGH WIND WATCH  MID MRNG/AFTN  PART SE WY   ZNS 64..66..67..69.
NE...WIND ADVY     LATE MRNG/AFTN  WRN PNHNDL  ZNS 1>3..19>21..54>55.

&&
Hazardous weather outlook, Dec 29, 8:40 AM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
840 AM MST THU DEC 29 2005

WYZ059>062-065-068-070-301245-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
GOSHEN-PINE BLUFFS-
840 AM MST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SNOW SHOWERS WILL OCCUR ACROSS THE AREA TODAY ALONG WITH
WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ063-301245-
SNOWY RANGE-
840 AM MST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM.

SNOW WILL CONTINUE TO FALL OVER THE SIERRA MADRE AND SNOWY RANGES
TODAY. TOTAL SNOWFALL AMOUNTS WILL BE 5 TO 8 INCHES BY THIS
EVENING. FOR ADDITIONAL INFORMATION SEE NWS PRODUCT WWUS45 KCYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-301245-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
840 AM MST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT FOR TODAY.

NORTHWEST WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS TO 50 MPH WILL
DEVELOP ACROSS THE AREA BY MIDDAY. FOR ADDITIONAL INFORMATION...SEE
NWS PRODUCT WWUS75 KCYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ064-066-067-069-301245-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
840 AM MST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM THIS AFTERNOON.
SUSTAINED WIND SPEEDS OF 25 TO 40 MPH ARE EXPECTED TO DEVELOP OVER
THE AREA BY LATE THIS MORNING WITH LOCAL GUSTS TO 60 MPH OVER THE
LOWER ELEVATIONS OF PLATTE AND LARAMIE COUNTIES.  OVER THE LARAMIE
RANGE SPEEDS OF 40 TO 50 MPH WITH LOCAL GUSTS TO 70 MPH ARE EXPECTED.
SEE NWS PRODUCT WWUS75 KCYS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 4:45 AM MSTHigh Wind WatchCYS4 hr

Nearby

High Wind Warnings in Wyoming, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.